Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 93, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 7:58 PM CDT for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 7:58 PM CDT (00:58 UTC)
- Expired
- Mar 27, 2017, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:58 PM CDT | TSTM WND DMG | 7 Ssw Lawrenceburg, TN | IMAGES OF A VEHICLE FLIPPED AND METAL ROOF DAMAGE AT PURCELL/S WRECKER SERVICE. TIME ESTIMATED BASED ON RADAR. |
| Mar 27, 7:59 PM CDT | TSTM WND DMG | 7 Ssw Lawrenceburg, TN | TREE DOWN JUST SOUTH AND EAST OF HIGHWAY 43 AND OLD FLORENCE PULASKI ROAD. |
| Mar 27, 8:03 PM CDT | HAIL 0.88 | Lawrenceburg, TN | NICKEL SIZE HAIL REPORTED FROM LAWRENCEBURG TO LEOMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 27, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610
WUUS54 KOHX 280058
SVROHX
TNC055-099-181-280200-
/O.NEW.KOHX.SV.W.0093.170328T0058Z-170328T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
758 PM CDT MON MAR 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
Giles County in Middle Tennessee...
* Until 900 PM CDT
* At 756 PM CDT, a severe thunderstorm was located near Loretto, or 7
miles south of Lawrenceburg, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Collinwood, Ardmore, St. Joseph,
Elkton, Minor Hill, Ethridge, Lynnville, Cypress Inn, Lutts,
Goodspring, Leoma, Westpoint, Frankewing, Iron City and Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8799 3520 8798 3539 8720 3537 8692
3534 8690 3531 8691 3530 8686 3532 8685
3529 8683 3499 8684
TIME...MOT...LOC 0056Z 278DEG 38KT 3515 8739
HAIL...1.00IN
WIND...60MPH
$$
Barnwell1 follow-up statement
437
WWUS54 KOHX 280131
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
831 PM CDT MON MAR 27 2017
TNC181-280141-
/O.CAN.KOHX.SV.W.0093.000000T0000Z-170328T0200Z/
Wayne TN-
831 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3500 8758 3512 8759 3537 8692 3534 8690
3531 8691 3530 8686 3532 8685 3529 8683
3499 8684
TIME...MOT...LOC 0131Z 278DEG 38KT 3510 8694
$$
TNC055-099-280200-
/O.CON.KOHX.SV.W.0093.000000T0000Z-170328T0200Z/
Lawrence TN-Giles TN-
831 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN LAWRENCE AND GILES COUNTIES...
At 831 PM CDT, a severe thunderstorm was located 8 miles southeast of
Pulaski, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Ardmore, St. Joseph, Elkton, Minor
Hill, Goodspring, Leoma, Westpoint, Frankewing, Prospect and Iron
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8758 3512 8759 3537 8692 3534 8690
3531 8691 3530 8686 3532 8685 3529 8683
3499 8684
TIME...MOT...LOC 0131Z 278DEG 38KT 3510 8694
HAIL...0.88IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:52 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 27, 7:52 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 752 PM CDT Mon Mar 27 2017 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Since strong thunderstorms will likely still be in southern Wayne Co. at 8pm, have dropped it from watch 89 and added it to 91. && .AVIATION... 00Z TAF DISCUSSION. BNA/CKV/CSV...Initial line of storms is now affecting the Cumberland Plateau with a second line of storms trailing from Nashville southwestward into West Tennessee. Look for storms to affect BNA & CKV through the early evening, and CSV through late evening. Once these storms clear the mid state, we will be rain- free during the overnight period through tomorrow. Look for low ceilings to develop toward morning as wrap-around moisture enters the mid state. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........Reagan
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 521 AM CDT Mon Mar 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 521 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon and evening across all of Middle Tennessee. The greatest chance for severe storms however remains along and west of I-65. Damaging straight line winds and hail are the main threats. An isolated brief tornado is possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong to severe storms is possible in Middle Tennessee on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon and again on Thursday.
In the hours before
Local storm report, Mar 27, 6:35 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1700351
MR3Local storm report, Mar 27, 6:39 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 5 NW HOHENWALD 35.60N 87.62W
03/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
POSSIBLE TORNADO.
&&
CORRECTED LOCATION
EVENT NUMBER OHX1700351
MR3Special weather statement, Mar 27, 7:00 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
700 PM CDT MON MAR 27 2017
TNZ058-060-093>095-280045-
Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-
700 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE...
SOUTHWESTERN MAURY...NORTHERN LAWRENCE AND NORTHWESTERN GILES
COUNTIES UNTIL 745 PM CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hohenwald, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Pulaski, Hohenwald, Mount Pleasant, Summertown,
Ethridge, Lynnville, Gordonsburg, Henryville and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee. A severe thunderstorm watch also remains in effect
until 1000 PM CDT for Middle Tennessee.
LAT...LON 3541 8783 3560 8753 3550 8691 3545 8693
3546 8694 3545 8695 3542 8696 3542 8694
3541 8694 3517 8702
TIME...MOT...LOC 0000Z 277DEG 36KT 3545 8754
BarnwellLocal storm report, Mar 27, 7:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 N HOHENWALD 35.58N 87.56W
03/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN ON A HOUSE ON KEETON DR.
&&
EVENT NUMBER OHX1700352
MR3Local storm report, Mar 27, 7:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL COLUMBIA 35.62N 87.05W
03/27/2017 M0.88 INCH MAURY TN TWITTER
TSPOTTER REPORTED NICKEL SIZE HAIL IN COLUMBIA.
&&
EVENT NUMBER OHX1700353
MR3Special weather statement, Mar 27, 7:45 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
745 PM CDT MON MAR 27 2017
TNZ060>062-075-077-095-280130-
Rutherford TN-Coffee TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
745 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHWESTERN
RUTHERFORD...SOUTHEASTERN MAURY...WESTERN COFFEE...NORTHEASTERN GILES
AND BEDFORD COUNTIES UNTIL 830 PM CDT...
At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Lewisburg, Manchester, Tullahoma, Chapel Hill,
Cornersville, Wartrace, Bell Buckle, Normandy, Beechgrove, Raus,
Fosterville, Rover, Belfast, Deason, Farmington, Unionville and
Arnold AFB.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3531 8700 3572 8684 3570 8677 3567 8615
3564 8606 3535 8610 3534 8626 3535 8624
3537 8628 3538 8625 3539 8628 3541 8625
3535 8641 3532 8642 3536 8649 3537 8659
3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 0045Z 278DEG 33KT 3554 8676
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:00 PM CDT | Special Weather Statement | OHX | Giles, Lewis | 45 min |
| Mar 27, 7:14 PM CDT | Tornado Warning | OHX | Wayne | 31 min |
| Mar 27, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Mar 27, 7:45 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.